MAUDE Adverse Event Report: CORDIS CORPORATION 6F .072 AL.75 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .072 AL.75 100CM; CATHETER, PERCUTANEOUS
Model Number 67203400
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported in the medwatch report, an adroit 6f amplatz left 0.75 guide catheter (gc) kinked while in the patient.The device was removed in one piece.It is stated that the reason that the catheter was snared out was because the user initially tried to remove it over an unknown guide wire but had difficulty.So, it was decided to snare the gc.The user was able to remove the device by snaring it out.A snare was required to be used to retrieve the "broken" piece from the patient.The device was bent.No further hospitalization was required for the patient.There was no evidence of injury to the patient noted.The device was used in the electrophysiology lab for a catheterization procedure for stent placement.The device kinked in the right femoral artery.The intended target lesion was the right coronary artery (rca).The lesion was occluded with no tortuosity.The device was not resterilized.There was no resistance met while advancing the device.There was no excessive torqueing required.There was no resistance met while advancing the device over the guidewire.The user is trained to the device.The device was stored and prepped per instructions for use (ifu).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
This report is related to report # (b)(4).A review of the manufacturing documentation associated with lot 18159951 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion as reported in the medwatch report, an adroit 6f amplatz left 0.75 guide catheter (gc) kinked while in the patient.The device was removed in one piece.It is stated that the reason that the catheter was snared out was because the user initially tried to remove it over an unknown guide wire but had difficulty.So, it was decided to snare the gc.The user was able to remove the device by snaring it out.A snare was required to be used to retrieve the "broken" piece from the patient.The device was bent.No further hospitalization was required for the patient.There was no evidence of injury to the patient noted.The device was used in the electrophysiology lab for a catheterization procedure for stent placement.The device kinked in the right femoral artery.The intended target lesion was the right coronary artery (rca).The lesion was occluded with no tortuosity.The device was not resterilized.There was no resistance met while advancing the device.There was no excessive torqueing required.There was no resistance met while advancing the device over the guidewire.The user is trained to the device.The device was stored and prepped per instructions for use (ifu).Other procedural details were requested but are unknown, unavailable, not answered, or not applicable.The device was returned for analysis.A non-sterile unit of catheter (6f.072 al.75 100cm) was received coiled inside of a clear plastic bag.The part was unpacked in order to proceed with the product evaluation.Per visual analysis multiple areas of a kink/bent condition on the body of the catheter were observed at 18, 20.5, 21.5 and 39 cm from the distal tip.No other damages or anomalies were observed on the returned device.Per dimensional analysis, the inner and outer diameter measurements were taken near the areas of damage and found to be within specification.A product history record (phr) review of lot 18159951 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿catheter (body/shaft) - kinked/bent¿ was confirmed during analysis of the returned device.The body shaft presented multiple areas of a kink/bent condition through the body.The reported ¿catheter (body/shaft)-withdrawal difficulty¿ could not be confirmed due to the condition of the returned device, as it was not possible to perform a proper evaluation.However, it is possible that the kink/ bent condition of the catheter may have contributed to the difficulty withdrawing that catheter.According to the instructions for use, which is not intended as a mitigation of risk, if strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.Based on the information available, the device analysis and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
6F .072 AL.75 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16404884
Report Number9616099-2023-06265
Device Sequence Number17020202
Product Code DQY
UDI-Device Identifier20705032065266
UDI-Public20705032065266
Combination Product (Y/N)Y
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K131225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number67203400
Device Catalogue Number67203400
Device Lot Number18159951
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/06/2023
06/07/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date03/13/2023
06/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age64 YR
Patient SexMale
Patient Weight79 KG